MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ETBF3616C166E
Medical Device Problem Codes Fracture (1260); Leak/Splash (1354); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Aneurysm (1708); Insufficient Information (4580)
Date of Event 01/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii bifurcated stent graft was implanted during the endovascular treatment of a 55-65mm abdominal aortic aneurysm.It was reported on an unknown date aaa expansion was identified.The patient was scheduled and brought back to the or for a transcaval embolization of the aaa sac due to the expansion.A stent graft fracture was identified on the fluoroscopy/ xray image during the procedure.As per the physician the cause of the event could not be determined.No additional clinical sequalae was provided and the patient will be monitored.
 
Additional Manufacturer Narrative
Additional information received: it was reported that on review of the imaging again it did not appear that the stent graft has any stent fractures on the fluoroscopy/ xray image.It appears that only graft fabric had tore away from the supra renal stents which led to a proximal endoleak also.This event was noted by the physician on (b)(6)2022.A chevar procedure was schedule to be performed on the (b)(6) 2022.It was reported that the patient was prepped for the procedure but during the right groin exposure there was some complications with bleeding.The patient was stabilised, the artery and groin cut down were closed and the endoleak repair was aborted.Film evaluation summary: the reported stent graft severance was confirmed on the films provided; however, the cause of the event could not be fully determined.There was no contrast visible on the film provided; therefore, endoleaks could not be assessed.The proximal margin of bifurcate graft material appeared to be sitting further distally due to the stent severance which likely resulted in the reported proximal type ia endoleak.Lack of pre-implant ct's did not allow for a thorough assessment of the pre-implant anatomy.It is possible that anatomical considerations and disease progression (e.G.Angulation, calcification , neck dilatation etc) may have been a factor in the separation of the suprarenal stents.Anatomical changes overtime may have led to lack of stent graft proximal neck radial support and increased loading of the graft fabric and/or sutures at the suprarenal stent to bifurcate fabric attachment, with eventual failure of the graft fabric/sutures.No suprarenal or aortic bifurcate body stent fractures were observed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key13357838
Report Number9612164-2022-00339
Device Sequence Number14698565
Product Code MIH
UDI-Device Identifier00613994991041
UDI-Public00613994991041
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2018
Device Model NumberETBF3616C166E
Device Catalogue NumberETBF3616C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer01/26/2022
Initial Report FDA Received Date01/26/2022
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/16/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale